HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Fluctuating anaemia in treated HIV patients: could be a PICA?

Abstract
HIV infected patients are frequently exposed to anaemia, due to antiretroviral agents and/or prophylactic treatment of opportunistic infections. Anemia due to PICA, unusually evoked in our western countries, could be a more frequent situation than imagined. We report two cases of fluctuating anemia with no HIV or iatrogenic origin, observed in two HIV infected women, 47 years old and 33 years old respectively, coming from Africa and treated with antiretroviral agents. The anemia was explained by a culturally sanctioned practice of kaolin ingestion, in the broader context of PICA and resolved after the withdrawal of kaolin ingestion. PICA, and in particular kaolin ingestion, must be investigated when HIV infected patients came from Africa and presented significative unexplained anemia.
AuthorsFaiza Ajana, Armelle Pasquet, Marine Auffret, Sophie Gautier
JournalTheĢrapie (Therapie) 2013 Jan-Feb Vol. 68 Issue 1 Pg. 49-51 ISSN: 0040-5957 [Print] France
PMID23484661 (Publication Type: Case Reports, Journal Article)
Copyright© 2013 Société Française de Pharmacologie et de Thérapeutique.
Chemical References
  • Anti-HIV Agents
  • Kaolin
Topics
  • Adult
  • Africa (ethnology)
  • Anemia (etiology)
  • Anti-HIV Agents (therapeutic use)
  • Female
  • France
  • HIV Infections (drug therapy)
  • Humans
  • Kaolin (administration & dosage, adverse effects)
  • Middle Aged
  • Pica (complications)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: